Bernoulli

  • Bernoulli
  • Volume 25, Number 3 (2019), 2029-2050.

The unusual properties of aggregated superpositions of Ornstein–Uhlenbeck type processes

Danijel Grahovac, Nikolai N. Leonenko, Alla Sikorskii, and Murad S. Taqqu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Superpositions of Ornstein–Uhlenbeck type (supOU) processes form a rich class of stationary processes with a flexible dependence structure. The asymptotic behavior of the integrated and partial sum supOU processes can be, however, unusual. Their cumulants and moments turn out to have an unexpected rate of growth. We identify the property of fast growth of moments or cumulants as intermittency. Many proofs are given in a supplemental article (Grahovac, Leonenko, Sikorskii and Taqqu (2018)).

Article information

Source
Bernoulli, Volume 25, Number 3 (2019), 2029-2050.

Dates
Received: August 2017
Revised: January 2018
First available in Project Euclid: 12 June 2019

Permanent link to this document
https://projecteuclid.org/euclid.bj/1560326436

Digital Object Identifier
doi:10.3150/18-BEJ1044

Mathematical Reviews number (MathSciNet)
MR3961239

Zentralblatt MATH identifier
07066248

Keywords
cumulants intermittency moments Ornstein–Uhlenbeck process self-similarity supOU processes

Citation

Grahovac, Danijel; Leonenko, Nikolai N.; Sikorskii, Alla; Taqqu, Murad S. The unusual properties of aggregated superpositions of Ornstein–Uhlenbeck type processes. Bernoulli 25 (2019), no. 3, 2029--2050. doi:10.3150/18-BEJ1044. https://projecteuclid.org/euclid.bj/1560326436


Export citation

References

  • [1] Abramowitz, M. and Stegun, I.A., eds. (1992). Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. New York: Dover Publications, Inc.
  • [2] Barndorff-Nielsen, O.E. (1998). Processes of normal inverse Gaussian type. Finance Stoch. 2 41–68.
  • [3] Barndorff-Nielsen, O.E. (2001). Superposition of Ornstein–Uhlenbeck type processes. Theory Probab. Appl. 45 175–194.
  • [4] Barndorff-Nielsen, O.E. and Leonenko, N.N. (2005). Burgers’ turbulence problem with linear or quadratic external potential. J. Appl. Probab. 42 550–565.
  • [5] Barndorff-Nielsen, O.E. and Leonenko, N.N. (2005). Spectral properties of superpositions of Ornstein–Uhlenbeck type processes. Methodol. Comput. Appl. Probab. 7 335–352.
  • [6] Barndorff-Nielsen, O.E., Pakkanen, M.S. and Schmiegel, J. (2014). Assessing relative volatility/intermittency/energy dissipation. Electron. J. Stat. 8 1996–2021.
  • [7] Barndorff-Nielsen, O.E., Pérez-Abreu, V. and Thorbjørnsen, S. (2013). Lévy mixing. ALEA Lat. Am. J. Probab. Math. Stat. 10 1013–1062.
  • [8] Barndorff-Nielsen, O.E. and Schmiegel, J. (2009). Brownian semistationary processes and volatility/intermittency. In Advanced Financial Modelling. Radon Ser. Comput. Appl. Math. 8 1–25. Berlin: Walter de Gruyter.
  • [9] Barndorff-Nielsen, O.E. and Shephard, N. (2001). Non-Gaussian Ornstein–Uhlenbeck-based models and some of their uses in financial economics. J. R. Stat. Soc. Ser. B. Stat. Methodol. 63 167–241.
  • [10] Barndorff-Nielsen, O.E. and Stelzer, R. (2011). Multivariate supOU processes. Ann. Appl. Probab. 21 140–182.
  • [11] Barndorff-Nielsen, O.E. and Stelzer, R. (2013). The multivariate supOU stochastic volatility model. Math. Finance 23 275–296.
  • [12] Barndorff-Nielsen, O.E. and Veraart, A.E. (2013). Stochastic volatility of volatility and variance risk premia. J. Financ. Econom. 11 1–46.
  • [13] Bingham, N.H., Goldie, C.M. and Teugels, J.L. (1987). Regular Variation. Encyclopedia of Mathematics and Its Applications 27. Cambridge: Cambridge Univ. Press.
  • [14] Carmona, R.A. and Molchanov, S.A. (1994). Parabolic Anderson problem and intermittency. Mem. Amer. Math. Soc. 108 viii $+$ 125.
  • [15] Chen, L. and Dalang, R.C. (2015). Moments and growth indices for the nonlinear stochastic heat equation with rough initial conditions. Ann. Probab. 43 3006–3051.
  • [16] Davydov, Ju.A. (1968). The convergence of distributions which are generated by stationary random processes. Theory Probab. Appl. 13 691–696.
  • [17] Embrechts, P. and Maejima, M. (2002). Selfsimilar Processes. Princeton Series in Applied Mathematics. Princeton, NJ: Princeton Univ. Press.
  • [18] Fasen, V. and Klüppelberg, C. (2007). Extremes of supOU processes. In Stochastic Analysis and Applications. Abel Symp. 2 339–359. Berlin: Springer.
  • [19] Frisch, U. (1995). Turbulence: The Legacy of A. N. Kolmogorov. Cambridge: Cambridge Univ. Press.
  • [20] Gärtner, J., König, W. and Molchanov, S. (2007). Geometric characterization of intermittency in the parabolic Anderson model. Ann. Probab. 35 439–499.
  • [21] Grahovac, D., Leonenko, N.N., Sikorskii, A. and Taqqu, M.S. (2019). Supplement to “The unusual properties of aggregated superpositions of Ornstein–Uhlenbeck type processes.” DOI:10.3150/18-BEJ1044SUPP.
  • [22] Grahovac, D., Leonenko, N.N., Sikorskii, A. and Tešnjak, I. (2016). Intermittency of superpositions of Ornstein–Uhlenbeck type processes. J. Stat. Phys. 165 390–408.
  • [23] Griffin, J.E. and Steel, M.F.J. (2010). Bayesian inference with stochastic volatility models using continuous superpositions of non-Gaussian Ornstein–Uhlenbeck processes. Comput. Statist. Data Anal. 54 2594–2608.
  • [24] Heyde, C.C. and Leonenko, N.N. (2005). Student processes. Adv. in Appl. Probab. 37 342–365.
  • [25] Ivanov, A.V. and Leonenko, N.N. (1989). Statistical Analysis of Random Fields. Mathematics and Its Applications (Soviet Series) 28. Dordrecht: Kluwer Academic.
  • [26] Jurek, Z.J. (2001). Remarks on the selfdecomposability and new examples. Demonstratio Math. 34 241–250.
  • [27] Khoshnevisan, D. (2014). Analysis of Stochastic Partial Differential Equations. CBMS Regional Conference Series in Mathematics 119. Providence, RI: Amer. Math. Soc.
  • [28] Leonenko, N. and Taufer, E. (2005). Convergence of integrated superpositions of Ornstein–Uhlenbeck processes to fractional Brownian motion. Stochastics 77 477–499.
  • [29] Lukacs, E. (1970). Characteristic Functions, 2nd edn. New York: Hafner Publishing Co.
  • [30] Masuda, H. (2004). On multidimensional Ornstein–Uhlenbeck processes driven by a general Lévy process. Bernoulli 10 97–120.
  • [31] Molchanov, S.A. (1991). Ideas in the theory of random media. Acta Appl. Math. 22 139–282.
  • [32] Moser, M. and Stelzer, R. (2011). Tail behavior of multivariate Lévy-driven mixed moving average processes and supOU stochastic volatility models. Adv. in Appl. Probab. 43 1109–1135.
  • [33] Oodaira, H. and Yoshihara, K. (1972). Functional central limit theorems for strictly stationary processes satisfying the strong mixing condition. Kōdai Math. Semin. Rep. 24 259–269.
  • [34] Podolskij, M. (2015). Ambit fields: Survey and new challenges. In XI Symposium on Probability and Stochastic Processes. Progress in Probability 69 241–279. Cham: Birkhäuser/Springer.
  • [35] Rajput, B.S. and Rosiński, J. (1989). Spectral representations of infinitely divisible processes. Probab. Theory Related Fields 82 451–487.
  • [36] Stelzer, R., Tosstorff, T. and Wittlinger, M. (2015). Moment based estimation of supOU processes and a related stochastic volatility model. Stat. Risk Model. 32 1–24.
  • [37] Stelzer, R. and Zavišin, J. (2015). Derivative pricing under the possibility of long memory in the supOU stochastic volatility model. In Innovations in Quantitative Risk Management: TU München, September 2013 99 75–92. Springer.
  • [38] Stoyanov, J.M. (1997). Counterexamples in Probability. Wiley Series in Probability and Statistics. Chichester: Wiley.
  • [39] Taqqu, M.S. (1975). Weak convergence to fractional Brownian motion and to the Rosenblatt process. Z. Wahrsch. Verw. Gebiete 31 287–302.
  • [40] Yokoyama, R. (1980). Moment bounds for stationary mixing sequences. Z. Wahrsch. Verw. Gebiete 52 45–57.
  • [41] Zel’dovich, Ya.B., Molchanov, S.A., Ruzmaĭkin, A.A. and Sokolov, D.D. (1987). Intermittency in random media. Sov. Phys., Usp. 30 353.

Supplemental materials

  • Supplement to “The unusual properties of aggregated superpositions of Ornstein– Uhlenbeck type processes”. The supplement contains the proofs of the results not proved in the paper.